MAUDE Adverse Event Report: HOLOGIC, INC. PANTHER FUSION SARS-COV-2/FLU A/B/RSV ASSAY; MULTI-TARGET RESPIRATORY SPECIMEN NUCLEIC ACID TEST INCLUDING SARS-COV-2

HOLOGIC, INC. PANTHER FUSION SARS-COV-2/FLU A/B/RSV ASSAY; MULTI-TARGET RESPIRATORY SPECIMEN NUCLEIC ACID TEST INCLUDING SARS-COV-2
Catalog Number ASY-16066
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic reviewed the system logs provided by the customer.Logfile review confirmed there were no signs of hardware issues with the instrument that could have interfered with the results.Hologic performed a risk assessment and noted no product impact.Hologic has not been informed of any patient treatment or any adverse patient outcomes related to this event.
 
Event or Problem Description
On (b)(6) 2024, a customer in belgium reported to hologic a potential false positive for sars-cov-2 result on a sample tested with the panther fusion sars-cov-2/flu a/b/rsv assay (cartridge ln 887495) on (b)(6) 2024.There were two samples taken from the same patient from the urgency ward.The first sample (id (b)(6)) gave a positive result for sars-cov-2 with hologic panther instrument (sn (b)(6)).The customer noted that the initial positive result was reported out to the patient.The second sample (id (b)(6)) was negative for sars-cov-2 with the respiratory panel tested on non-hologic equipment.The second sample was also analyzed on panther (on (b)(6) 2024) and was found to be negative for sars-cov-2.Afterward, the first sample was repeated on both panther and non-hologic equipment, both results were found to be sars-cov-2 negative.The customer noted that after the confirmation testing, the result was amended to negative.Hologic has not been informed of any patient treatment or any adverse patient outcomes related to this event.
 
Additional Manufacturer Narrative
In the initial risk assessment conducted by hologic for this complaint, the term ¿urgency ward¿ was misinterpreted as being equivalent to a ¿critical care unit¿.Upon additional review of the event details, it was clarified that ¿urgency ward¿ is equivalent to ¿emergency room¿ in belgium.Furthermore, there was no indication that the impacted individual was a transplant patient nor immuno-compromised.Based on this information, the risk of harm was re-assessed appropriately, and the probability of harm for this specific complaint was considered ¿broadly acceptable¿.As a result of this determination, hologic removes event classification of ¿serious¿ and deems this event as ¿not reportable¿.
 
Event or Problem Description
Follow-up report.See section h11.

Brand Name
PANTHER FUSION SARS-COV-2/FLU A/B/RSV ASSAY
Common Device Name
MULTI-TARGET RESPIRATORY SPECIMEN NUCLEIC ACID TEST INCLUDING SARS-COV-2
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
geovan rich
10210 genetic center drive
san diego, CA 92121
6199972348
MDR Report Key21044637
Report Number2024800-2024-00063
Device Sequence Number12925267
Product Code QOF
UDI-Device Identifier15420045515352
UDI-Public15420045515352
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K222736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASY-16066
Device Lot NumberCARTRIDGE LN 887495
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown